Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jin Hee Jung 3 Articles
Pneumatosis Cystoides Intestinales and Portomesenteric Venous Gas following Anticholinesterase Pesticide Poisoning
Suk Hee Lee, Kyung-Woo Lee, Jin Hee Jung
J Korean Soc Clin Toxicol. 2017;15(1):56-59.   Published online June 30, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.1.56
  • 89 View
  • 1 Download
AbstractAbstract PDF
Pneumatosis cystoides intestinalis and portomesenteric venous gas are uncommon radiological findings, but are found commonly in cases of bowel ischemia, or as a result of various non-ischemic conditions. A 72-year-old man visited an emergency center with altered mental status 2 hours after ingestion of an unknown pesticide. On physical examination, he showed the characteristic hydrocarbon or garlic-like odor, miotic pupils with no response to light, rhinorrhea, shallow respiration, bronchorrhea, and sweating over his face, chest and abdomen. Laboratory results revealed decreased serum cholinesterase, as well as elevated amylase and lipase level. We made the clinical diagnosis of organophosphate poisoning in this patient based on the clinical features, duration of symptoms and signs, and level of serum cholinesterase. Activated charcoal, fluid, and antidotes were administered after gastric lavage. A computerized tomography scan of the abdomen with intravenous contrast showed acute pancreatitis, poor enhancement of the small bowel, pneumatosis cystoides intestinalis, portomesenteric venous gas and ascites. Emergent laparotomy could not be performed because of his poor physical condition and refusal of treatment by his family. The possible mechanisms were believed to be direct intestinal mucosal damage by pancreatic enzymes and secondary mucosal disruption due to bowel ischemia caused by shock and the use of inotropics. Physicians should be warned about the possibility of pneumatosis cystoides intestinalis and portomesenteric venous gas as a complication of pancreatitis following anticholinesterase poisoning.
The Clinical Feature and Prognostic Factor of Glyphosate Intoxication Patients
Hee Min Eun, Jin Hui Paik, Joo Hyun Suh, Jin Hee Jung, Eun Kyung Eo, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2013;11(2):89-95.   Published online December 31, 2013
  • 75 View
  • 2 Download
AbstractAbstract PDF
Purpose: Glyphosate is widely used and its toxic exposures are not rare. Occasionally, glyphosate intoxication can lead to death. The aim of this study is to analyze clinical findings and fatality in glyphosate intoxication. Methods: Clinical data on acute glyphosate intoxication were prospectively collected at 28 hospitals nationwide between August 2005 and July 2006. The patients' clinical symptoms and characteristics of fatalities were investigated and statistical analysis was performed. Results: Among 105 patients who were finally included, gastrointestinal symptoms(59%) were the most common. A significant difference in the amount ingested was observed between patients with higher systolic blood pressure and those with systolic blood pressure less than or equal to 80 mmHg (p<0.001). The more the patients ingested, the more aggravated their mental status became (p=0.004). Seven patients(6.7%) died, and all of them had ingested greater than or equal to 200 ml. Patients who died had ingested greater amounts than the survivors (p<0.001), and their mental status was worse (p<0.001), and systolic blood pressure was lower (p<0.001). According to the result of logistic regression analysis, relative risk was 24.1-fold higher in the 'poor' mental status group compared with 'good'. Conclusion: Patients who ingested large amounts of glyphosate showed poor mental status and lower blood pressure. Statistical difference in amount ingested, mental status, and systolic blood pressure was observed between survivors and patients who died. Ingested amounts and mental status were the most important factor of the prognosis of glyphosate intoxication.
A Case of Hemoperfusion and L-Carnitine Management in Valproic Acid Overdose
Jin Hee Jung, Gi Beom Kim, Ki Ok Ahn, Eun Kyung Eo
J Korean Soc Clin Toxicol. 2005;3(2):126-129.   Published online December 31, 2005
  • 77 View
  • 0 Download
AbstractAbstract PDF
Valproic acid (VPA) is used in the management of a variety of conditions including simple and complex absence seizure disorder. bipolar disorder, and migraine prophylaxis. Clinical manifestation of VPA overdose vary in severity from mild confusion and lethargy to severe coma and death. The treatment of VPA toxicity is mainly supportive. There is no specific antidote, nor are there specific guidelines for the management of VPA intoxication. Anecdotal reports describe the efficacy of naloxone and L-carnitine, but the data are insufficient to make strong conclusions. Various techniques of extracoporeal therapy for the management of VPA toxicity have been described, but none has prevailed as standard therapy. We report a patient with VPA overdose who was successfully treated with hemoperfusion with activated charcoal and L-carnitine. VPA levels of the patient was more than 1,000 ${mu}g$/ml and was normalized after 3 times hemoperfusion. The patient was injected with L-carnitine by maximum 600 mg/kg/day for 5days without complications.

JKSCT : Journal of The Korean Society of Clinical Toxicology